Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Effect of interaction of beta-sitosterol and tamsulosin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 291 Questions
inter4action beta-sitosterol and tamsulosin XXXXXXX 0.4mg takeing flomax for years and as seen on beta sitosterol will do better job problem isi cant stop flomax and wait for b-s to take effect
Posted Fri, 9 Aug 2013 in General Health
Answered by Dr. Hari Om Chandrakar 2 hours later

The drug beta-sitosterol reduces the cholesterol levels which indirectly reduces the testosterone level, that is main factor behind its action, which reduces further growth of the prostate gland. As the process is slow, it will take time to the drug sito-sterol in action.

The other drug which you are talking about, tamsulosin directly act on the neck of bladder and causes relaxation in smooth muscle and therefore less resistance to urinary flow.

According to me I don't think these two drugs will interact as their mechanism of action is from different directions, but I would advise you to consult the primary doctor, who has consulted these drugs to you for better outcome.

Hope this information helped you. Let me know if you need clarifications.

Dr Hari Om Chandrakar

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor